Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 8, 2009, 6:22 AM CDT for 4 counties in Missouri. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2009, 6:22 AM CDT (11:22 UTC)
- Expired
- Mar 8, 2009, 7:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 58 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 6:28 AM CDT | HAIL 1 | Adrian, MO | |
| Mar 8, 6:34 AM CDT | HAIL 1 | Gunn City, MO | |
| Mar 8, 6:45 AM CDT | TSTM WND DMG | Rich Hill, MO | THUNDERSTORM WINDS UPROOTED LARGE TREES, DAMAGED SHINGLES AND SIDING ON HOMES, AND BLEW OUT A LARGE RESIDENTIAL WINDOW. THREE POWER POLES AND POWER LINES WERE ALSO DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 081122
SVREAX
MOC013-037-083-101-081200-
/O.NEW.KEAX.SV.W.0013.090308T1122Z-090308T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 AM CDT SUN MAR 8 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BATES COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI
WESTERN HENRY COUNTY IN WEST CENTRAL MISSOURI
WESTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 700 AM CDT
* AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ARCHIE TO 9 MILES NORTHEAST OF PLEASANTON TO 6 MILES NORTHWEST OF
FORT SCOTT...AND MOVING RAPIDLY NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BUTLER BY 635 AM CDT.
HOLDEN AND RICH HILL BY 640 AM CDT.
CREIGHTON BY 645 AM CDT.
URICH AND CHILHOWEE BY 655 AM CDT.
MONTROSE BY 700 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PASSAIC...GUNN CITY...LA TOUR...QUICK CITY...BALLARD...CENTERVIEW...
BLAIRSTOWN...ROCKVILLE AND HARTWELL.
WITHIN THIS LINE...SEVERAL STORMS HAVE EXHIBITED SOME WEAK ROTATION.
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LAT...LON 3806 9461 3855 9440 3889 9377 3821 9383
3820 9404 3806 9407
TIME...MOT...LOC 1121Z 237DEG 54KT 3852 9427 3828 9447
3796 9468
$$
BOOKBINDER2 follow-up statements
000
WWUS53 KEAX 081137
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 AM CDT SUN MAR 8 2009
MOC013-037-083-101-081200-
/O.CON.KEAX.SV.W.0013.000000T0000Z-090308T1200Z/
BATES MO-HENRY MO-CASS MO-JOHNSON MO-
636 AM CDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JOHNSON...SOUTHEASTERN CASS...WESTERN HENRY AND BATES COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 700 AM CDT...
AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF EAST
LYNNE TO ADRIAN TO 5 MILES EAST OF HUME...MOVING RAPIDLY NORTHEAST
AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOLDEN....LA TOUR AND RICH HILL BY 645 AM CDT.
CREIGHTON BY 655 AM CDT.
URICH...CHILHOWEE AND 8 MILES NORTHWEST OF MONTROSE BY 700 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
ROCKVILLE...QUICK CITY...BALLARD...CENTERVIEW...BLAIRSTOWN AND
HARTWELL.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3806 9461 3855 9440 3889 9377 3821 9383
3820 9404 3806 9407
TIME...MOT...LOC 1136Z 233DEG 55KT 3866 9412 3844 9429
3810 9447
$$
BOOKBINDER000
WWUS53 KEAX 081150
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 AM CDT SUN MAR 8 2009
MOC013-037-083-101-081200-
/O.CON.KEAX.SV.W.0013.000000T0000Z-090308T1200Z/
BATES MO-HENRY MO-CASS MO-JOHNSON MO-
649 AM CDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JOHNSON...SOUTHEASTERN CASS...WESTERN HENRY AND EASTERN BATES
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 700 AM CDT...
AT 644 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. QUARTER SIZE HAIL WAS OBSERVED IN GUN
CITY WITH THESE STORMS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOLDEN TO GARDEN CITY TO 5 MILES NORTH OF RICH
HILL...MOVING RAPIDLY NORTHEAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CREIGHTON BY 655 AM CDT.
URICH...CHILHOWEE AND MONTROSE BY 700 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
QUICK CITY...BALLARD...CENTERVIEW...BLAIRSTOWN AND HARTWELL.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR CENTRAL MISSOURI.
LAT...LON 3821 9405 3811 9406 3815 9442 3865 9421
3889 9377 3821 9383
TIME...MOT...LOC 1149Z 233DEG 55KT 3876 9394 3856 9408
3822 9427
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 4:01 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 8, 4:01 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
401 AM CDT SUN MAR 8 2009
.DISCUSSION...
BUSY NIGHT AS CONVECTION TIED TO DEEPENING UPR LVL S/W HAS CREATED A
FEW HEADACHES ACROSS THE CWA. SFC LOW...NOW DEVELOPING JUST WEST OF
KCI WILL CONTINUE TO LIFT TO THE NE THROUGH THE MORNING. UPR LVL
DIVERGENCE ALONG WITH STRONG PVA WILL CONTINUE TO ALLOW SCT TSRA
ACTIVITY TO PERCOLATE THROUGH THE REMAINDER OF THE MORNING
HOURS...WITH AXIS OF FRONTOGENESIS EMBEDDED WITHIN WEAK DEFORMATION
ZONE CONTINUING TO DEVELOP LIGHT RAIN OVER NE KS AND NW MO. MUCAPE
VALUES REMAIN NEAR 500 J/KG...NOT HARDLY HIGH ENOUGH TO BALANCE
EFFECTIVE SHEAR IN THE SAME LAYER. THUS...SVR HAIL BECOMING LESS LIKELY
WITH ONLY MARGINAL HAIL EXPECTED THROUGH MORNING. THUS...SVR WATCH WILL
EXPIRE AT 4 AM. PRIMARY ISSUES WILL REMAIN FOCUSED ON HYDROLOGICAL
PROBLEMS CREATED BY THIS SYSTEM. KEAX RADAR HAS SUFFERED GREATLY FROM
HAIL CONTAMINATION OVERNIGHT...HOWEVER QPE INDICATES UPWARDS OF 1 TO
1.5 INCHES OF RAIN HAD FALLEN OVER THE WESTERN CWA.
FOR TODAY...WILL HOLD ONTO PRECIP THROUGH THE MORNING AS THIS SYSTEM
HAS LIFTED NORTHWARD A LITTLE SLOWER THAN PREVIOUSLY ANTICIPATED. IN
ADDITION...CONVECTIVE REDEVELOPMENT HAS BEGUN ALONG THE NOW PRESSING
SFC COLD FRONT TO THE SOUTHEAST OF THE CWA...WITH THIS CONVECTION
EXPECTED TO LIFT NE THROUGH THE CENTRAL AND EASTERN CWA IN THE MEAN
FLOW. AS UPR LVL SUPPORT EXITS THE REGION BY MID MORNING AND DRIER
AIR ALOFT ROTATES IN FROM THE NE...ECHOES SHOULD RAPIDLY WEAKEN BY
MID MORNING. OTHERWISE...EXTENSIVE CLOUD COVER ALONG WITH WEAK CAA
SHOULD KEEP TEMPERATURES IN THE 40S TO 50S. WARMEST READINGS WILL
OCCUR EARLY OVER THE SOUTHERN CWA AS SFC FRONT WILL JUST BE CLEARING
THE AREA AROUND 12Z.
ONLY A SHORT RESPITE BETWEEN WEATHER SYSTEMS AS WE START THE NEW
WORK WEEK. ONCE THIS S/W TROUGH LIFTS NORTHEAST...IT WILL QUICKLY BE
REPLACED BY ADDITIONAL ENERGY DIVING INTO THE WESTERN CONUS/GREAT
BASIN AREA. DUE TO THE RAPID NATURE OF THIS SYSTEM AND LACK OF
SIGNIFICANT COLD/DRY AIR AT THE SFC MOISTURE WILL NOT BE SHUNTED
VERY FAR SOUTH AND WILL LIKELY BE HUNG UP OVER THE ARKLATEX REGION.
WITH RAPID RETURN FLOW SETTING BY MONDAY MORNING AS UPR TROUGH TO
THE WEST DIGS...INCREASING ISENTROPIC LIFT SHOULD BE STRONG ENOUGH
TO PRODUCE SCT TSRA ACROSS SOUTHERN MO WITH THIS ACTIVITY LIFTING
NORTHWARD IN THE AFTN. SIMILAR TO TODAY...A WEAK SFC FRONT WILL BE
BISECTING MUCH OF THE CWA ALLOWING WARM AND MOIST BOUNDARY LAYER AIR
TO SURGE NORTH. THUS...APPEARS CONVECTION WILL ONCE AGAIN BE LIKELY
AND HAVE INCREASED POPS AS SUCH. SEVERE CHCS WILL HIGHLY DEPEND ON
THE AMOUNT OF SFC HEATING...WITH HYDRO ISSUES PERHAPS POSING ANOTHER
THREAT.
31
&&
.AVIATION...
FOR THE 06Z TAFS...CONVECTION MOVING NORTHEAST THROUGH THE REGION
HAS MADE IT DIFFICULT TO FIND WHERE THE TRUE SURFACE BOUNDARY IS.
BEST ESTIMATE OF THE BOUNDARY LOCATION HAS IT IN THE VICINITY OF
DOWNTOWN KANSAS CITY. WITH THE EXCEPTION OF STRONG WIND GUSTS NEAR
INDIVIDUAL THUNDERSTORMS...WINDS ARE EXPECTED TO REMAIN LIGHT AND
VARIABLE. WINDS SHOULD KICK TO THE WEST TO NORTHWEST AROUND 12Z AS A
SURFACE LOW MOVES EAST OF THE TERMINALS. AS THE WINDS SHIFT TO THE
WEST THEY WILL ALSO INCREASE IN SPEED SIGNIFICANTLY. EXPECT
SUSTAINED WIND SPEEDS TO RANGE FROM 14 TO 15 KNOTS THROUGH MUCH OF
THE DAY...WITH HIGHER GUSTS DURING THE MORNING HOURS.
AS FOR THE CONVECTION...STORMS ARE STACKED BACK TO THE SOUTHWEST OF
THE TERMINALS...TRACKING NORTHEAST ALONG AND NORTH OF THE SURFACE
BOUNDARY. SHORTWAVE EJECTING OUT OF THE DESERT SOUTHWEST SHOULD KEEP
STORMS GOING THROUGH ABOUT 10Z. MIGHT HAVE TO PUSH THIS TIME OUT TO
12Z....BUT WILL NEED TO ASSESS THAT BASED ON RADAR TRENDS LATER.
LEFT THUNDERSTORM CHANCES IN FOR THE KANSAS CITY TERMINALS...BUT
WENT WITH A SIMPLE RAIN GROUP IN KSTJ AS IT SEEMS TO BE WALLOWING IN
BETWEEN THE TWO PREFERRED AXISES OF STORM ACTIVITY.
OTHERWISE...LOOK FOR IFR CIGS AT THE KSTJ TERMINAL AS LOW CLOUDS TO
THE NORTH OF THE BOUNDARY SHIFT SOUTH. KANSAS CITY TERMINALS LOOK TO
KEEP MVFR CIGS WITH THE SURFACE BOUNDARY IN THE VICINITY. CLOUDS
SHOULD CLEAR TO VFR LATE SUNDAY MORNING AS THE UPPER LEVEL WAVE
MOVES THROUGH SHOVING THEM ALL EAST.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR MOZ021-MOZ022-MOZ023-
MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
MOZ037-MOZ038-MOZ039-MOZ043-MOZ044.
KS...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR KSZ057-KSZ103-KSZ104-
KSZ105.Hazardous weather outlook, Mar 8, 5:57 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 557 AM CDT SUN MAR 8 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 557 AM CDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL CONTINUE TO LIFT NORTHEAST THROUGH THE OUTLOOK AREA THIS MORNING. THE BACK EDGE OF THIS ACTIVITY WILL BE EXITING EASTERN KANSAS AND EXTREME WESTERN MISSOURI AFTER 8 AM...CENTRAL PORTIONS OF THE OUTLOOK AREA BY 10 AM...AND EASTERN PORTIONS OF THE OUTLOOK AREA BY NOON. SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THIS ACTIVITY...HOWEVER LOCALLY HEAVY RAINFALL MAY CONTINUE THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL RETURN TO THE FORECAST MONDAY AFTERNOON THROUGH TUESDAY NIGHT AS ANOTHER STRONG STORM SYSTEM HEADS TOWARDS THE CENTRAL UNITED STATES. AT THIS TIME...THE POTENTIAL FOR SEVERE WEATHER REMAINS LOW. HOWEVER...SHOULD HIGHER INSTABILITY DEVELOP THAN CURRENTLY ANTICIPATED...A THREAT OF SEVERE HAIL MAY EXIST MONDAY NIGHT INTO TUESDAY. THIS STORM MAY ALSO BRING ADDITIONAL HEAVY RAINFALL WHICH MAY BRING RENEWED FLOODING CONCERNS TO ALREADY SATURATED GROUNDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER REPORTS OF FLOODING WOULD BE APPRECIATED. DUX
In the hours before
Special weather statement, Mar 8, 12:40 AM CST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1240 AM CST SUN MAR 8 2009 KSZ104-MOZ028-029-080715- CLAY-PLATTE-WYANDOTTE- 1240 AM CST SUN MAR 8 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN WYANDOTTE...SOUTHEASTERN PLATTE AND SOUTHWESTERN CLAY COUNTIES UNTIL 115 AM CST... AT 1234 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN INTENSIFYING THUNDERSTORM NEAR EDWARDSVILLE...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM AS IT TRACKS FROM WYANDOTTE COUNTY ACROSS THE DOWNTOWN LOOP AND TOWARD GLADSTONE. THIS STORM WILL BE NEAR... KANSAS CITY KANSAS...KANSAS CITY DOWNTOWN ARPT AND PARKVILLE BY 1245 AM CST. NORTHMOOR...GLADSTONE...RIVERSIDE AND OAKVIEW BY 1250 AM CST. PLEASANT VALLEY AND CLAYCOMO BY 1255 AM CST. LIBERTY AND GLENAIRE BY 100 AM CST. THE TOWNS OF MUNCIE...MAYWOOD...POMEROY...BEVERLY HILLS...OAKS... OAKWOOD...OAKWOOD PARK AND RANDOLPH ARE ALSO IN THE PATH OF THIS STORM. BOOKBINDER
Local storm report, Mar 8, 1:01 AM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 AM CST SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM HAIL INDEPENDENCE 39.09N 94.35W
03/07/2009 E0.75 INCH JACKSON MO PUBLIC
1245 AM HAIL KANSAS CITY KS 39.12N 94.73W
03/08/2009 E0.75 INCH WYANDOTTE KS EMERGENCY MNGR
1258 AM HAIL 3 N KANSAS CITY 39.17N 94.55W
03/08/2009 E0.75 INCH CLAY MO PUBLIC
&&
CUTTERSpecial weather statement, Mar 8, 3:29 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 329 AM CDT SUN MAR 8 2009 MOZ021-028>030-080900- CLAY-CLINTON-PLATTE-RAY- 329 AM CDT SUN MAR 8 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN CLAY...NORTHWESTERN RAY... SOUTHEASTERN CLINTON AND SOUTHEASTERN PLATTE COUNTIES UNTIL 400 AM CDT... AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEATHERBY LAKE OR NEAR THE KANSAS CITY INTERNATIONAL AIRPORT...MOVING RAPIDLY NORTHEAST AT 55 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... SMITHVILLE BY 340 AM CDT. 7 MILES SOUTHEAST OF TRIMBLE BY 345 AM CDT. KEARNEY BY 350 AM CDT. HOLT BY 355 AM CDT. LAWSON...LATHROP AND 7 MILES NORTHWEST OF EXCELSIOR ESTATES BY 400 AM CDT. BOOKBINDER
Local storm report, Mar 8, 3:40 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM HAIL 3 S SMITHVILLE 39.34N 94.57W
03/08/2009 M0.88 INCH CLAY MO PUBLIC
NICKEL SIZE HAIL OBSERVED ALONG INTERSTATE 435 JUST EAST
OF THE KANSAS CITY INTERNATIONAL AIRPORT. 1/2 INCH HAIL
ALSO REPORTED BY AIRPORT OBSERVER.
&&
BOOKBINDERSpecial weather statement, Mar 8, 3:54 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 354 AM CDT SUN MAR 8 2009 MOZ021-022-029-030-080930- CALDWELL-CLAY-CLINTON-RAY- 354 AM CDT SUN MAR 8 2009 ...SIGNIFICANT WEATHER ALERT FOR CALDWELL...NORTHEASTERN CLAY... NORTHERN RAY AND SOUTHEASTERN CLINTON COUNTIES UNTIL 430 AM CDT... AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ABOUT 5 MILES NORTHWEST OF KEARNEY...MOVING RAPIDLY NORTHEAST AT 55 MPH. THIS STORM HAS A RECENT HISTORY OF PRODUCING NICKEL SIZE HAIL AND WILL LIKELY CONTINUE TO DO SO AS IT TRACKS TOWARD HOLT ALONG INTERSTATE 35...AND THEN TOWARD POLO AND KINGSTON. THIS STRONG STORM WILL BE NEAR... HOLT AND INTERSTATE 35 THROUGH 400 AM CDT. LAWSON BY 400 AM CDT. POLO AND KINGSTON BY 415 AM CDT. COWGILL BY 420 AM CDT. BRECKENRIDGE BY 430 AM CDT. BOOKBINDER
Local storm report, Mar 8, 4:05 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM HAIL HOLT 39.45N 94.34W
03/08/2009 M0.75 INCH CLAY MO LAW ENFORCEMENT
DIME SIZE HAIL MEASURED BY CLINTON COUNTY PATROL IN HOLT.
&&
BOOKBINDERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:40 PM CST | Flash Flood Watch | EAX | Adair, Buchanan, Caldwell, Carroll, Cass, Chariton and 18 more | 8 hr |
| Mar 7, 10:00 PM CST | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Mar 7, 10:30 PM CST | Severe Thunderstorm Warning | EAX | Cass, Jackson | 26 min |
| Mar 7, 11:31 PM CST | Areal Flood Advisory | EAX | Carroll, Chariton, Linn, Livingston | 10 hr |
| Mar 7, 11:48 PM CST | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, DeKalb | 3 hr |
| Mar 8, 12:49 AM CST | Areal Flood Advisory | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Platte | 51 min |
| Mar 8, 1:05 AM CST | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Mar 8, 4:08 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clay, Clinton, Ray | 3 hr |
| Mar 8, 4:52 AM CDT | Areal Flood Advisory | EAX | Clay, Platte | 3 hr |
| Mar 8, 6:43 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 47 min |
| Mar 8, 6:58 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry, Johnson, Lafayette | 32 min |
| Mar 8, 7:15 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clay, Ray | 6 hr |
| Mar 8, 7:23 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 37 min |
| Mar 8, 7:48 AM CDT | River Flood Warning | EAX | Clay, Platte | 4 hr |
| Mar 8, 9:16 AM CDT | River Flood Warning | EAX | Ray | 3 days |
| Mar 8, 9:47 AM CDT | Areal Flood Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 24 hr |
| Mar 8, 10:09 AM CDT | Areal Flood Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 24 hr |
| Mar 8, 10:34 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 18 hr |
| Mar 8, 10:53 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Clay, Clinton, Daviess and 5 more | 24 hr |
| Mar 8, 11:10 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Mar 8, 11:10 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| Mar 8, 12:58 PM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.